Alert archive / Georgia / River Flood Warnings in 2010

River Flood Warning 76, NWS Atlanta, GA

February 6, 2010Dade County, Georgia

NWS Atlanta, GA issued this river flood warning at Feb 6, 2010, 9:37 AM EST for Dade County, Georgia. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Feb 6, 2010, 9:37 AM EST (14:37 UTC)
Expired
Feb 6, 2010, 12:46 PM EST
In force
3 hr
Issued by
NWS Atlanta, GA
Flood severity
Minor

County Dade County, GA

The radar

The Northeast Alabama radar (KHTX), 54 km from the middle of the area, began a volume at 14:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Lookout Creek near New England (ENGG1).

Action stage
10 ft
Minor stage
12 ft
Moderate stage
17 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03568933, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

522 
WGUS42 KFFC 061437
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
937 AM EST SAT FEB 6 2010

...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN GEORGIA...

  LOOKOUT CREEK NEAR NEW ENGLAND AFFECTING DADE COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED 
STATES GEOLOGICAL SURVEY.

&&

GAC083-062218-
/O.NEW.KFFC.FL.W.0076.100206T1437Z-100206T2218Z/
/ENGG1.1.ER.000000T0000Z.100206T1345Z.100206T1618Z.UU/
937 AM EST SAT FEB 6 2010

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR 
  THE LOOKOUT CREEK NEAR NEW ENGLAND
* FROM THIS MORNING UNTIL THIS AFTERNOON.
* AT 9AM SATURDAY THE STAGE WAS 12.4 FEET...AND FALLING. 
* FLOOD STAGE IS 12.0 FEET. 
* THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE THIS 
  MORNING.
* AT 12.0 FEET...FLOOD STAGE IS REACHED AND MINOR FLOODING BEGINS. 
  FLOODING BEGINS ALONG SELLS LANE IN TRENTON...MASON ROAD NEAR 
  RISING FAWN...AND CREEK ROAD NEAR NEW ENGLAND. IN ADDITION...MINOR 
  FLOODING OF PASTURE AND GRAZING LAND BEGINS ALONG THE FLOOD PLAIN.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 12.8 FEET ON DEC 19 2009.
  

$$
1 follow-up statement
593 
WGUS82 KFFC 061746
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1246 PM EST SAT FEB 6 2010

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING CREEK IN 
GEORGIA...
 
  LOOKOUT CREEK NEAR NEW ENGLAND AFFECTING DADE COUNTY
 
GAC083-061846-
/O.CAN.KFFC.FL.W.0076.000000T0000Z-100206T2218Z/
/ENGG1.1.ER.000000T0000Z.100206T1345Z.100206T1609Z.UU/
1246 PM EST SAT FEB 6 2010

THE FLOOD WARNING IS CANCELLED FOR
  THE LOOKOUT CREEK NEAR NEW ENGLAND
* AT 12 PM SATURDAY THE STAGE WAS 11.8 FEET...AND FALLING.
* FLOOD STAGE IS 12 FEET. 
* THE CREEK WILL CONTINUE TO FALL FOR THE NEXT FEW DAYS.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Feb 6, 5:30 AM EST, 4 hours 7 minutes earlier.

Area forecast discussion, Feb 6, 5:30 AM EST, 4 hours 7 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
530 AM EST SAT FEB 6 2010

.SHORT TERM /TODAY THROUGH MONDAY/...
PLENTY OF MOISTURE CONTINUES TO ROTATE AROUND THE LARGE...COMPLEX LOW
PRESSURE SYSTEM OVER THE OHIO VALLEY AND MID ATLANTIC STATES.
FORECAST AREA WILL REMAIN IN THE PATH OF THE MOISTURE WRAPPING AROUND
THE SOUTHERN PERIPHERY OF THIS SYSTEM. NOT A LOT OF STRONG ADVECTION
OF COLDER OR DRIER AIR ACROSS THE REGION AT THIS TIME AND
TEMPERATURES REMAIN RELATIVELY MILD FOR A POST FRONTAL...WRAP AROUND
ENVIRONMENT OVER NORTH AND CENTRAL GEORGIA THIS MORNING. MIXTURE OF
PATCHY DRIZZLE AND ISOLATED TO SCATTERED SHOWERS THIS MORNING SHOULD
BEGIN TO TAPER OFF THIS AFTERNOON AS THE LOW LIFTS EAST NORTHEAST
AWAY FROM THE REGION. I EXPECT ALL PRECIPITATION TO END OVER MY
FORECAST AREA BY SUNDOWN. TEMPERATURES APPEAR WARM ENOUGH THROUGH
THAT PERIOD FOR NO WINTRY MIX ISSUES.

DRYING NORTHWEST UPPER FLOW AND BUILDING HIGH PRESSURE AT THE SURFACE
SHOULD KEEP THE AREA PRECIPITATION FREE THROUGH THE REMAINDER OF THE
SHORT TERM FORECAST PERIOD WITH SEASONABLY COOL NIGHTS AND MILD
DAYS.

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
EXTENDED FORECAST PERIOD REMAINS ACTIVE AS THE PROGRESSIVE UPPER
LEVEL PATTERN PERSISTS. LARGE SCALE PATTERN IS SOMEWHAT STATIC...BUT
A SEEMINGLY UNENDING SERIES OF SMALLER SCALE FEATURES CONTINUE TO
SWEEP THROUGH THE PATTERN. SERIES OF WEAK TO MODERATE STRENGTH SHORT
WAVES IN THE SOUTHERN BRANCH OF THIS FLOW FORECAST TO DIG INTO THE
EXTREME SOUTHWESTERN U.S. AND SWEEP EAST ONTO THE SOUTHERN PLAINS.
GFS HAS THE FIRST OF THESE SYSTEMS PHASING WITH A DEEPER CLOSED LOW
IN THE NORTHERN BRANCH MONDAY. THIS SWEEPS THE MAJORITY OF THE UPPER
LEVEL ENERGY NORTH OF GEORGIA...BUT THE ASSOCIATED SURFACE LOW OVER
THE OHIO VALLEY DOES PUSH A DECENT COLD FRONT THROUGH THE STATE
TUESDAY. SUFFICIENT MOISTURE SHOULD BE DRAWN UP AHEAD OF THIS FRONT
FOR A GOOD CHANCE FOR PRECIPITATION LATE MONDAY THROUGH TUESDAY. NEXT
SYSTEM IS A LITTLE TRICKIER AS THE PAST COUPLE OF 00Z GFS RUNS HAVE
KEPT THIS WEAK SHORT WAVE FAR ENOUGH SOUTH TO AVOID CAPTURE BY THE
STRONGER NORTHERN BRANCH. GFS KEEPS THIS SYSTEM IN THE GULF OF MEXICO
WITH THE NORTHERN EXTENT OF THE ASSOCIATED PRECIPITATION STILL
FAIRLY QUESTIONABLE. TO MAKE THINGS EVEN MORE UNCERTAIN...LATEST 00Z
RUN OF THE ECMWF DAMPENS OUT THIS SOUTHERN BRANCH WAVE AND DOES NOT
EVEN GENERATE A SURFACE LOW...KEEPING HIGH PRESSURE IN PLACE FROM THE
GREAT LAKES INTO FLORIDA. NEEDLESS TO SAY CONFIDENCE QUITE LOW FOR
THE LATTER HALF OF THE EXTENDED FORECAST PERIOD AT THIS TIME.

&&

.HYDROLOGY...
SEVERAL STREAMS AND RIVERS ARE BACK UP ABOVE FLOOD STAGE AFTER THE
LATEST ROUND OF PRECIPITATION. DRY COUPLE OF DAYS HEADED THIS WAY
SHOULD ALLOW SMALLER SYSTEMS TO BEGIN FALLING. MAY HAVE A FEW OF THE
LARGER RIVERS STILL AT OR NEAR FLOOD STAGE WHEN THE NEXT ROUND OF
RAIN MOVES IN LATE MONDAY AND TUESDAY...AND SOILS WILL REMAIN
SATURATED OR NEAR SATURATED ACROSS THE ENTIRE AREA. SYSTEM COMING
THROUGH TUESDAY LOOKS LIKE A QUICKER SHOT OF RAIN WITH CURRENT
FORECAST AMOUNTS AROUND AN INCH OR LESS. THIS WOULD KEEP NEW FLOOD
POTENTIAL AT A MINIMUM...BUT IT WOULD NOT TAKE MUCH MORE RAIN FOR A
FEW PROBLEMS TO CROP UP. WILL NEED TO KEEP AN EYE ON THE SITUATION.

&&

.AVIATION...LOW PRESSURE VICINITY OF EASTERN KY SHOULD CONTINUE TO
MOVE EASTWARD TODAY. PLENTY OF MOISTURE ROTATING AROUND THE UPPER
LOW SHOULD MOVE ACROSS NORTH AND CENTRAL GA TODAY...KEEPING THE AREA
UNDER MOSTLY CLOUDY SKIES. EXPECT MVFR CEILINGS DURING THE
DAY...CONTINUING INTO THE EVENING. PATCHY RAIN OR DRIZZLE COULD
BRING VISIBILITY DOWN TO 3SM THIS MORNING...OTHERWISE NO VISIBILITY
RESTRICTIONS. WINDS WEST TO NORTHWEST 10 TO 20KT AND GUSTY THIS
MORNING...BECOMING NORTHWEST 10 TO 15KT THIS EVENING.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          44  29  47  29  54 /  20   5   0   5  10
ATLANTA         48  29  47  30  52 /  20   0   0   5  10
BLAIRSVILLE     44  26  44  26  49 /  30   5   0   5  10
CARTERSVILLE    47  28  47  27  50 /  20   5   0   5  10
COLUMBUS        51  32  53  32  58 /  10   0   0   5   5
GAINESVILLE     44  29  46  29  52 /  20   5   0   5  10
MACON           53  31  54  29  57 /  10   0   0   5   5
ROME            46  28  47  27  50 /  20   5   0   5  10
PEACHTREE CITY  50  28  49  27  53 /  20   0   0   5  10
VIDALIA         57  35  54  35  60 /   5   0   0   5   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

20/41
Hazardous weather outlook, Feb 6, 6:47 AM EST, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
647 AM EST SAT FEB 6 2010

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-071200-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
647 AM EST SAT FEB 6 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SYNOPSIS...
A STRONG LOW PRESSURE SYSTEM OFF THE VIRGINIA COAST WILL MOVE
NORTHEAST TODAY...ALLOWING HIGH PRESSURE TO BUILD OVER GEORGIA AND
SURROUNDING STATES. LINGERING MOISTURE WILL HELP KEEP SKIES MOSTLY
CLOUDY TODAY...WITH PATCHY DRIZZLE MAINLY THIS MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE IS A CHANCE OF A WINTER MIX OF PRECIPITATION OVER PORTIONS
OF NORTH GEORGIA MONDAY NIGHT AND AGAIN TUESDAY NIGHT. OTHERWISE
NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 6, 1:51 AM ESTRiver Flood WarningFFCClayton, Fayette, Spalding13 hr
Feb 6, 2:12 AM ESTRiver Flood WarningFFCFloyd, Gordon3 days
Feb 6, 2:12 AM ESTRiver Flood WarningFFCFloyd18 hr
Feb 6, 2:12 AM ESTRiver Flood WarningFFCFloyd40 hr
Feb 6, 4:06 AM ESTRiver Flood WarningFFCCobb, Douglas27 hr
Feb 6, 9:49 AM ESTRiver Flood WarningFFCTaliaferro, Wilkes8 hr
Feb 6, 12:42 PM ESTRiver Flood WarningFFCFloyd5 days
Feb 6, 2:16 PM ESTRiver Flood WarningFFCWashington, Wilkinson57 hr

Nearby

River Flood Warnings in Georgia, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.